Alert archive / Montana / High Wind Warnings in 2008
High Wind Warning 9, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Feb 27, 2008, 4:02 AM MST. It took effect at Feb 27, 2008, 11:00 AM MST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2008, 4:02 AM MST (11:02 UTC)
- In effect from
- Feb 27, 2008, 11:00 AM MST
- Expired
- Feb 27, 2008, 2:38 PM MST
- In force
- 4 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 271102 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 402 AM MST WED FEB 27 2008 MTZ048-271215- /O.CAN.KTFX.HW.A.0005.080227T1900Z-080228T0700Z/ SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...CHOTEAU 402 AM MST WED FEB 27 2008 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELED THE HIGH WIND WATCH. $$ MTZ009-272200- /O.UPG.KTFX.HW.A.0005.080227T1900Z-080228T0700Z/ /O.NEW.KTFX.HW.W.0009.080227T1800Z-080228T0400Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...BROWNING 402 AM MST WED FEB 27 2008 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SUSTAINED SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE ACROSS THE NORTHERN ROCKY MOUNTAIN FRONT FROM LATE THIS MORNING THROUGH THIS EVENING. LIGHT SNOW IS ALSO POSSIBLE ACROSS THE AREA WHICH COULD LEAD TO AREAS OF REDUCED VISIBILITIES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
1 follow-up statement
000 WWUS75 KTFX 272138 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 238 PM MST WED FEB 27 2008 MTZ009-272245- /O.CAN.KTFX.HW.W.0009.000000T0000Z-080228T0400Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...BROWNING 238 PM MST WED FEB 27 2008 ...HIGH WIND WARNING IS CANCELLED FOR THE NORTHERN ROCKY MOUNTAIN FRONT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING FOR THE NORTHERN ROCKY MOUNTAIN FRONT. EXPECT A FEW EVENING WIND GUSTS AROUND 50 MPH OVER THE ROCKY MOUNTAIN FRONT...BUT WIDESPREAD WIND GUSTS OVER 60 MPH ARE NO LONGER EXPECTED. THUS THE HIGH WIND WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Feb 27, 3:49 AM MST, 13 minutes earlier.
Area forecast discussion, Feb 27, 3:49 AM MST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 349 AM MST WED FEB 27 2008 .DISCUSSION... TODAY THROUGH FRIDAY...THE UPPER RIDGE GETS A BIT FLATTENED TODAY WHEN SHORT WAVE ENERGY MOVES THROUGH. THE PASSAGE OF THIS FEATURE WILL CAUSE THE SURFACE GRADIENT TO TIGHTEN FURTHER...ESPECIALLY ALONG THE NORTHERN ROCKY MOUNTAIN FRONT. THE RESULT WILL BE INCREASING WINDS AND HAVE UPGRADED THE HIGH WIND WATCH TO A HIGH WIND WARNING FOR ZONE 9 ONLY. SOME LIGHT SNOW OVER THE WESTERN MOUNTAINS WILL ALSO ACCOMPANY THE TROF PASSAGE. THE UPPER RIDGE WILL QUICKLY REBUILD OVER THE WESTERN UNITED STATES ON THURSDAY WITH THE COUNTY WARNING AREA UNDER A SOMEWHAT UNSETTLED NORTHWEST FLOW ALOFT. SOME PRECIPITATION WILL OCCUR OVER THE MOUNTAINS WHILE THE PLAINS REMAIN GENERALLY DRY DUE TO DOWNSLOPE INFLUENCES. ANOTHER WEAK SHORT WAVE WILL MOVE THROUGH THE FLOW ON FRIDAY WITH DOWNSLOPE WINDS AGAIN INHIBITING ANY PRECIPITATION. TEMPERATURES WILL REMAIN ABOVE SEASONAL AVERAGES. EMANUEL FRIDAY NIGHT THROUGH MONDAY NIGHT...MODELS INDICATE THAT A PROGRESSIVE PATTERN IS GOING TO BE OVER AREA THROUGH WEEKEND AND INTO NEXT WEEK. UPPER LEVEL RIDGE OVER AREA FRIDAY NIGHT SHIFTS QUICKLY TO THE EAST AS UPPER LEVEL LOW OVER PACIFIC NORTHWEST MOVES TOWARDS MONTANA SATURDAY. AMPLE MOISTURE WITH THIS SYSTEM TO START OUT OVER THE WESTERN MOUNTAINS AND MOVE OVER THE ENTIRE CWA DURING THE DAY ON SATURDAY. TEMPERATURES START OUT WARM FOR MAINLY RAIN SHOWERS OVER THE PLAINS TURNING TO SNOW BY SATURDAY NIGHT. NORTHWEST FLOW ALOFT SUNDAY AS NEXT UPPER LEVEL RIDGE BUILDS IN OVER PACIFIC NORTHWEST COAST. RIDGE MOVES OVER WESTERN MONTANA BY SUNDAY NIGHT AND OVER OUR CWA BY MONDAY MOVING EASTWARD BY MONDAY NIGHT. TEMPERATURES WILL FLUCTUATE AS DOWNSLOPE WINDS WILL WARM THE AIR MONDAY. CAMP TUESDAY THROUGH WEDNESDAY...MODELS ARE IN BASIC AGREEMENT DURING THIS PERIOD. A HIGH AMPLITUDE UPPER LEVEL RIDGE...JUST OFF THE WEST COAST...DRIFTS EAST DURING THE PERIOD AS AN UPPER LEVEL TROUGH DEEPENS OVER THE MIDWEST. THIS RESULTS IN A NORTHWESTERLY FLOW ALOFT ACROSS THE FORECAST AREA. DISTURBANCES IN THIS FAIRLY MOIST FLOW ARE EXPECTED TO PRODUCE UNSETTLED CONDITIONS WITH MOSTLY CLOUDY SKIES AND ISOLATED SNOW SHOWERS FOR MOST OF THE FORECAST AREA. THERE IS A LITTLE BETTER CHANCE OF PRECIPITATION OVER MOST MOUNTAINS. THIS IS A COOL PATTERN AND A MODIFIED ARCTIC BACKS INTO OUR NORTHEAST ZONES WEDNESDAY. TEMPERATURES WILL COOL A LITTLE BELOW SEASONAL AVERAGES...EVEN COLDER NORTHEAST. EK && .AVIATION... UPDATED 0545Z. AN UPPER LEVEL RIDGE WILL REMAIN CENTERED OVER THE PACIFIC COAST STATES INTO THE ROCKIES THROUGH WEDNESDAY EVENING...CONTINUING THE MAINLY MID TO HIGH LEVEL CLOUDINESS OVER NORTH CENTRAL AND SOUTHWEST MONTANA. LINGERING LOW LEVEL MOISTURE MAY CAUSE AREAS OF MVFR CONDITIONS IN FOG TO DEVELOP OVERNIGHT NEAR THE KBZN TERMINAL. WESTERLY DOWNSLOPE WINDS WILL INCREASE EAST OF THE ROCKIES DURING THE PERIOD...ESPECIALLY AFTER 18Z...KEEPING THE EAST SLOPES OF THE ROCKIES DRY BUT WINDY. DISTURBANCES IN THE WEST-NORTHWEST FLOW ALOFT WILL OBSCURE THE HIGHER PEAKS OF THE ROCKY MOUNTAIN FRONT IN AREAS OF SNOW. ONE DISTURBANCE WILL ALSO BRING A CHANCE OF PRECIPITATION TO THE EASTERN TERMINALS (KHVR AND KLWT) LATE TONIGHT THROUGH EARLY WEDNESDAY MORNING. A SHORTWAVE TROUGH WILL THEN FLATTEN THE RIDGE AFTER 22Z WEDNESDAY AND BRING A CHANCE FOR PRECIPITATION TO THE KHVR TERMINAL AREA...AS WELL AS TO SOUTHWEST MONTANA (KHLN AND KBZN TERMINALS). COULSTON && .PRELIMINARY POINT TEMPS/POPS... GTF 51 30 46 26 / 10 10 10 10 CTB 45 27 43 23 / 0 10 10 10 HLN 46 30 47 24 / 10 20 20 10 BZN 42 23 44 18 / 10 20 20 20 WEY 37 14 40 10 / 20 40 30 30 DLN 46 26 49 26 / 10 10 10 10 HVR 46 26 44 21 / 10 10 20 10 LWT 48 28 41 24 / 10 10 20 20 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 11 AM THIS MORNING TO 9 PM MST THIS EVENING FOR MTZ009. && SHORT TERM...EMANUEL LONG TERM...CAMP/EK AVIATION...COULSTON WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Feb 26, 6:15 PM MST, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE GREAT FALLS MT 615 PM MST TUE FEB 26 2008 MTZ008-010>015-044>047-049>055-271300- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 240 PM MST TUE FEB 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ009-048-271300- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 615 PM MST TUE FEB 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR HAZARDOUS WEATHER THROUGH TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. SUSTAINED SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 65 MPH WILL BE POSSIBLE ACROSS THE ROCKY MOUNTAIN FRONT FROM WEDNESDAY AFTERNOON THROUGH 12 AM THURSDAY. SNOW IS ALSO POSSIBLE ACROSS THE AREA WHICH MAY LEAD TO REDUCED VISIBILITIES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.